MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; HEAD, FEMORAL, COCR 28/+7MM

ENCORE MEDICAL L.P. FMP HIP; HEAD, FEMORAL, COCR 28/+7MM
Model Number 497-28-700
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's hip dislocating.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a dislocation.The previous surgery and the revision detailed in this investigation occurred 15 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, inadequate soft tissue support, excessive range of motion, patient bone deterioration or trauma.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to improper surgical technique, lack of post-operative care or patient non-compliance with medical instructions.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
HEAD, FEMORAL, COCR 28/+7MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7870630
Report Number1644408-2018-00833
Device Sequence Number11259157
Product Code LPH
UDI-Device Identifier00888912087292
UDI-Public(01)00888912087292
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model Number497-28-700
Device Catalogue Number497-28-700
Device Lot Number635C1172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
430-05-050, LOT 369C1007; 931-28-748, LOT 758N1922
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR